Home > Research > Publications & Outputs > Monotonic averages of convex functions.

Associated organisational unit

View graph of relations

Monotonic averages of convex functions.

Research output: Contribution to journalJournal articlepeer-review

Published

Standard

Monotonic averages of convex functions. / Bennet, Grahame; Jameson, Graham J. O.

In: Journal of Mathematical Analysis and Applications, Vol. 252, No. 1, 01.12.2000, p. 410-430.

Research output: Contribution to journalJournal articlepeer-review

Harvard

Bennet, G & Jameson, GJO 2000, 'Monotonic averages of convex functions.', Journal of Mathematical Analysis and Applications, vol. 252, no. 1, pp. 410-430. https://doi.org/10.1006/jmaa.2000.7087

APA

Bennet, G., & Jameson, G. J. O. (2000). Monotonic averages of convex functions. Journal of Mathematical Analysis and Applications, 252(1), 410-430. https://doi.org/10.1006/jmaa.2000.7087

Vancouver

Bennet G, Jameson GJO. Monotonic averages of convex functions. Journal of Mathematical Analysis and Applications. 2000 Dec 1;252(1):410-430. https://doi.org/10.1006/jmaa.2000.7087

Author

Bennet, Grahame ; Jameson, Graham J. O. / Monotonic averages of convex functions. In: Journal of Mathematical Analysis and Applications. 2000 ; Vol. 252, No. 1. pp. 410-430.

Bibtex

@article{82cdb1f693e04239939284914f8b81cc,
title = "Monotonic averages of convex functions.",
abstract = "We investigate the monotonicity of various averages of the values of a convex (or concave) function at n equally spaced points. For a convex function, averages without end points increase with n, while averages with end points decrease. Averages including one end point are treated as a special case of upper and lower Riemann sums, which are shown to decrease and increase, respectively. Corresponding results for mid-point Riemann sums and the trapezium estimate require convexity or concavity of the derivative as well as the function. Special cases include some known results and some new ones, unifying them in a more systematic theory. Further applications include results on series and power majorization.",
author = "Grahame Bennet and Jameson, {Graham J. O.}",
year = "2000",
month = dec,
day = "1",
doi = "10.1006/jmaa.2000.7087",
language = "English",
volume = "252",
pages = "410--430",
journal = "Journal of Mathematical Analysis and Applications",
issn = "0022-247X",
publisher = "Academic Press Inc.",
number = "1",

}

RIS

TY - JOUR

T1 - Monotonic averages of convex functions.

AU - Bennet, Grahame

AU - Jameson, Graham J. O.

PY - 2000/12/1

Y1 - 2000/12/1

N2 - We investigate the monotonicity of various averages of the values of a convex (or concave) function at n equally spaced points. For a convex function, averages without end points increase with n, while averages with end points decrease. Averages including one end point are treated as a special case of upper and lower Riemann sums, which are shown to decrease and increase, respectively. Corresponding results for mid-point Riemann sums and the trapezium estimate require convexity or concavity of the derivative as well as the function. Special cases include some known results and some new ones, unifying them in a more systematic theory. Further applications include results on series and power majorization.

AB - We investigate the monotonicity of various averages of the values of a convex (or concave) function at n equally spaced points. For a convex function, averages without end points increase with n, while averages with end points decrease. Averages including one end point are treated as a special case of upper and lower Riemann sums, which are shown to decrease and increase, respectively. Corresponding results for mid-point Riemann sums and the trapezium estimate require convexity or concavity of the derivative as well as the function. Special cases include some known results and some new ones, unifying them in a more systematic theory. Further applications include results on series and power majorization.

U2 - 10.1006/jmaa.2000.7087

DO - 10.1006/jmaa.2000.7087

M3 - Journal article

VL - 252

SP - 410

EP - 430

JO - Journal of Mathematical Analysis and Applications

JF - Journal of Mathematical Analysis and Applications

SN - 0022-247X

IS - 1

ER -